MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preloaded duodenal bend was used to treat a stricture in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the guide catheter was stuck, and the suture did not come out of the guide catheter.Another advanix biliary preloaded stent was used to complete the procedure.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.This event has been deemed an mdr reportable event based on the investigation results which revealed that the guide catheter was detached.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation findings of catheter-guide break.Block h11: an advanix rx biliary preloaded duodenal bend was received for analysis.Visual inspection found that the pull wire was kinked, and the pull wire cap was detached and was not returned.The push catheter suture hole and stent suture hole were torn.The suture was not returned, and the guide catheter was detached.No other problems were noted with the device.Product analysis confirmed the reported events of suture deployment issue and stent failure to deploy.The observed event of catheter-guide break was most likely due to the device being pulled with too much force and the tortuosity of the procedure contributed to the device being in a position in which it was hard to pull the guide catheter, and force was being applied.Moreover, the observed events of pull wire kinked, pull wire cap detached, stent suture hole torn, and push catheter suture hole torn could have been the result of the pressure when trying to deploy the stent, possibly due to the physician's technique and the tortuosity of the procedure.It is most likely that the device could not deploy the stent, damaging the push catheter suture hole by the pressure that the suture was adding to the suture hole.Since the push catheter suture hole was torn, the suture was most likely stuck in the suture hole resulting in it being torn and not able to be deployed.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the guidewire was inside the patient during the attempted deployment.However, the ifu states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." it is most likely that the suture not being able to deploy the stent was due to the ifu not being followed.If the suture was unable to release the stent due to the guidewire being inside the patient during the attempted deployment, there is a possibility that the same force was applied when trying to deploy the suture and deploy the stent.Therefore, taking all available information into consideration, the overall root cause of the reported event is failure to follow instructions.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22090227
Report Number3005099803-2025-02311
Device Sequence Number7885542
Product Code FGE
UDI-Device Identifier08714729787433
UDI-Public(01)08714729787433(17)261105(10)35264012
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534340
Device Catalogue NumberM00534340
Device Lot Number0035264012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Initial Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown